Uncontrolled Diabetes

Hi, I was diagnosed with type 2 diabetes last March (2016) ever since I have been battling with it. My diabetes is Uncontrolled and am currently on 850mg Metformin 3 X daily and gliclicide 80mg 2 x daily. Since the gliclicide was increased about a month ago I have lately been feeling giddy, snappy etc, is this normal,?? I actually fell this morning and tore the tendon on my foot and am now wearing a big boot. I'm sure the gliclicide is to blame. Has anybody else had problems like me.

22 Replies

oldestnewest
  • You can turn your health and life around. It's going to require for you to limit your carbohydrates. A good start is to get a used book on eBay or Amazon. It is dr. Bernstein's Diabetes Solution. Anything that you take by mouth your liver has to process it. You did not say how old you are.

  • Hi thank you, I'll have a look for that book. Im 47 and with very limited mobility x

  • Hi Whitney, I am 68. Last September I want an insulin and it is the best decision I made. Please see if you can get the book and read it that would really change your life. It was really hard for me to begin with now I don't get the cravings or think about the sweets.

  • I would love to be T2 because you are able to do something about it. T1 your pancreas does not wok, T2 it could work 20% or 80% who knows. Go for walks & keep off the sweet stuff is good for anyone. Well done !

  • Hi Hobieone

    Bless you, i wouldn't like to be type 1 , My GP has been thinking of injections for me, but obviously wants to try everything else first.

    Unfortunately i have had 2 major operations on both my legs, so my mobility is reduced, having to use crutches and wheelchair. I had Compartment Syndrome due to Running a lot, both failed ops. Don't have a sweet tooth , eat healthily...So not much else i can do to help my diabetes.

    I wish you well :) x

  • Hi Witney, your Dr seems good to me, I have been T1 since being 3yrs old more than 50 yrs ago. Ask me if I like injections ? Upto 4 a day since being 3 ? Well done for eating healthy etc & keep doing the same. Have you seen the wheelchairs with suspension in there wheels ? Look good !

  • Hi Witney2000 I am not a medically qualified person but you are on quite a high dose of Metformin per day and this has an adverse affect on your Vitamin B12 level a deficiency in which can lead you to having symptoms you describe.

    Symptoms of B12 deficiency tend to develop slowly and may not be recognised immediately. As the condition worsens, common symptoms include:

    Weakness and fatigue

    Light-headedness and dizziness

    Palpitations and rapid heartbeat

    Shortness of breath

    A sore tongue that has a red, beefy appearance

    Nausea or poor appetite

    Weight loss

    Diarrhoea

    Yellowish tinge to the skin and eyes

    If low levels of B12 remain for a long time, the condition also can lead to irreversible damage to nerve cells, which can cause the following symptoms:

    Numbness and tingling in the hands and feet

    Difficulty walking

    Muscle weakness

    Irritability

    Memory loss

    Dementia

    Depression

    Psychosis

    Do you have symptoms other than the ones I have italicized?

    If so, I suggest you ask your doctor to test your serum B12 and serum Folate levels.

    I have Type 2 diabetes, am also on (a lower dose of) Metformin, but then I have had Pernicious Anaemia (a form of B12 Deficiency) for 45 years, which is why I have an interest in what you have written.

    I wish you well.

  • I was on 3 Metformin a day and 2 Glycsside when newly diagnosed. The Glycoside drove down the blood glucose so much I went low and had several near hypos which could be what is happening to you. I changed my diet to less carbs more fat. I didn't go to low carb (less than 30-50 grams a day) but stick to about 100 grams. 9 months later with GP blessing I am dropping my last tablet (metformin). HB1AC was 33 mm/mol on last week's test. Lots online. Seek out Dr Jason Fung or DitchtheCarbs. I also lost 30lb in weight. Good luck. This is one area where I agree with Take back Control.

  • I am 64, blood tests so far shown ok or near boarded line. But I get blurry eyes after my porridge breakfast. I don't really eat too much sweets as such.

    But do eat some frozen fruits and apples.

    Maybe my in take of corb is high....hope I can control it by diet.

    I will get that book... thanks

  • I'm on 2 x 1000mg metformin and have a B12 jab every 12 weeks. Gliclacide can cause hypos so that could be a reason why you're feeling like you are. I think you should check in with your Diabetic team. Also, get referred to the www xpert.Org.uk educational courses and also check out the diabetes.org.uk website it's really good for help and advice. But do see your Diabetic team to check you out.

  • Was your low B12 related to the Metformin or some other cause?

  • It was related to the use of metformin, it's a known side effect.

  • Do you know what your Folate level is as this is essential to process the B12 you are having injected?

  • Not off hand, I've filed my blood test results but I trust my GP and diabetic team to do the best for me and I do know that my mood and the way I generally feel has got better since I've been on it and my aches and pains aren't so bad.

  • Have it checked the next time you have an HbA1c test and meanwhile "eat your greens" as my mother used to shout at me across the dinner table :)

    I'm glad you are feeling a bit better - may it long continue.

  • It is checked every blood test.

  • Go back to your doctor now.

  • Hi Guys

    Thank you for all your replies, i am going back to my GP this afternoon, i cant stand the feeling of being drunk and my head feeling all whishy washy all the time too. Falling Saturday and damaging my foot was the last straw....

    clivealive

    I have been on anti-depressants for many years now and for the life of me at the moment i cannot think what they are called....Ah Venlaflaxine, highest dose. I am feeling very irritable along with symptoms below. Too be honest i am fed up with the whole Diabetes thing. I already have Coronary Artery Spasms so palpitations i already have.

    Feeling Hot and Clammy

    Weakness and fatigue

    Light-headedness and dizziness

    Muscle weakness

    Irritability

    Im just a fed up, lower mood person at the moment

  • Antidepressants will also cause depletion of B12 levels.

  • Seen my Gp this afternoon, not much joy, told to break gliclazide tabs in half for now, so 40mg am and evening. Dr is going to speak to a lady that gave a talk to the staff a couple of weeks ago, to see what she would recommend. So feel pretty low at mo.

  • Update... I am now being referred to the hospital diabetes team, possibly go to having injections. Thanks for all the previous replies ☺️💜 xx

  • Please let us know what the hospital diabetes team tells you. Hope everything goes well.

You may also like...